Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 26, 2011, 4:43 PM CDT for 5 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2011, 4:43 PM CDT (21:43 UTC)
- Expired
- Mar 26, 2011, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS54 KOHX 262143
SVROHX
TNC031-061-175-177-185-262230-
/O.NEW.KOHX.SV.W.0044.110326T2143Z-110326T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WARREN COUNTY IN MIDDLE TENNESSEE...
EXTREME SOUTHEASTERN WHITE COUNTY IN MIDDLE TENNESSEE...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 440 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE SEVERE STORMS EXTENDED FROM MANCHESTER TO VIOLA TO
MANCHESTER...AND WERE MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...
GRUETLI-LAAGER...
SPENCER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A STORM SPOTTER REPORTED HALF DOLLAR SIZE HAIL AT NORMANDY AT 430 PM
CDT.
TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY FROM
WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A CARPORT OR
GARAGE.
&&
LAT...LON 3533 8600 3535 8604 3536 8612 3535 8620
3555 8613 3580 8560 3583 8524 3579 8527
3576 8525 3572 8526 3557 8542 3554 8561
3551 8554 3545 8553 3542 8548 3538 8549
3534 8555 3532 8563
TIME...MOT...LOC 2141Z 263DEG 56KT 3556 8601 3552 8593
3545 8592 3539 8599
$$
STEIGERWALDT2 follow-up statements
056
WWUS54 KOHX 262207
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT SAT MAR 26 2011
TNC031-262214-
/O.CAN.KOHX.SV.W.0044.000000T0000Z-110326T2230Z/
COFFEE TN-
507 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED TO THE EAST
OF THE AREA.
LAT...LON 3533 8586 3549 8589 3553 8587 3559 8592
3571 8557 3578 8530 3572 8527 3557 8542
3554 8561 3550 8554 3545 8553 3542 8548
3538 8549 3534 8555 3532 8563
TIME...MOT...LOC 2204Z 263DEG 56KT 3559 8562 3555 8554
3548 8553 3542 8560
$$
TNC061-175-177-262230-
/O.CON.KOHX.SV.W.0044.000000T0000Z-110326T2230Z/
WARREN TN-VAN BUREN TN-GRUNDY TN-
507 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY...VAN
BUREN AND SOUTHERN WARREN COUNTIES UNTIL 530 PM CDT...
AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
SOUTHEAST OF MCMINNVILLE TO 8 MILES NORTHEAST OF GRUETLI-LAAGER TO
GRUETLI-LAAGER...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF GRUNDY...
SOUTHERN WARREN AND VAN BUREN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3533 8586 3549 8589 3553 8587 3559 8592
3571 8557 3578 8530 3572 8527 3557 8542
3554 8561 3550 8554 3545 8553 3542 8548
3538 8549 3534 8555 3532 8563
TIME...MOT...LOC 2204Z 263DEG 56KT 3559 8562 3555 8554
3548 8553 3542 8560
$$
STEIGERWALDT887
WWUS54 KOHX 262223
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT SAT MAR 26 2011
TNC061-175-177-262231-
/O.EXP.KOHX.SV.W.0044.000000T0000Z-110326T2230Z/
WARREN TN-VAN BUREN TN-GRUNDY TN-
523 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY...VAN BUREN AND
SOUTHERN WARREN COUNTIES WILL EXPIRE AT 530 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED TO THE EAST
OF JUST ABOUT ALL OF THE WARNED AREA.
LAT...LON 3533 8586 3549 8589 3553 8587 3559 8592
3571 8557 3578 8530 3572 8527 3557 8542
3554 8561 3550 8554 3545 8553 3542 8548
3538 8549 3534 8555 3532 8563
TIME...MOT...LOC 2221Z 263DEG 56KT 3562 8530 3558 8522
3551 8521 3545 8528
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:37 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 26, 4:37 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 437 PM CDT SAT MAR 26 2011 .MESOSCALE UPDATE... TSTMS THIS AFTERNOON ACROSS MIDDLE TN ARE ELEVATED ABOVE A LAYER OF COLDER AIR FROM THE SURFACE UP TO ABOUT 4K FEET. THE STORMS ARE MOVING EASTWARD AT ABOUT 55 MPH. THE MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL IN A FEW OF THE STORMS. LATEST RUC SHOWING SUBTROPICAL JET ACROSS EASTERN TEXAS INTO SOUTHERN MISSISSIPPI WITH POLAR JET WEST TO EAST FROM KANSAS AND THROUGH THE OHIO VALLEY. SURFACE STATIONARY FRONT DRAPED FROM JUST SOUTH OF HUNTSVILLE ALABAMA TO JUST NORTH OF TUPELO EXPECTED TO MOVE LITTLE DURING THE NEXT FEW HOURS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Mar 26, 5:00 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAR 26 2011 TNZ005>011-022>034-056>066-075-077>080-261800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 500 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SHOWERS WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT...WITH ISOLATED THUNDERSTORMS SOUTH OF INTERSTATE 40. A FEW THUNDERSTORMS OVER SOUTHERN AREAS COULD BECOME STRONG...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL ...MAINLY IN AREAS AROUND CENTERVILLE...FRANKLIN...MURFREESOBORO... AND MCMINNVILLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY NIGHT...AND CREATE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. TNZ093>095-261800- WAYNE-LAWRENCE-GILES- 500 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A WARM FRONT WILL PUSH INTO EXTREME SOUTHERN MIDDLE TENNESSEE TODAY AND TONIGHT...AND CREATE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY NIGHT...AND CREATE ANOTHER POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Mar 26, 3:13 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 8 SE LINDEN 35.53N 87.74W
03/26/2011 E1.00 INCH PERRY TN PUBLIC
QUARTER SIZE HAIL REPORTED 8 SE LINDEN.
&&
21Local storm report, Mar 26, 3:22 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 8 S HOHENWALD 35.44N 87.56W
03/26/2011 E0.75 INCH LEWIS TN PUBLIC
&&
DIME SIZE HAIL REPORTED 8 S HOHENWALD.
21Special weather statement, Mar 26, 3:47 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CDT SAT MAR 26 2011 TNZ060-061-075-095-262115- BEDFORD-GILES-MARSHALL-MAURY- 347 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL AND MAURY COUNTIES... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF LEWISBURG...MOVING EAST AT 50 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Mar 26, 4:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 428 PM CDT SAT MAR 26 2011 TNZ075-077>079-262215- BEDFORD-COFFEE-GRUNDY-WARREN- 428 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...COFFEE...GRUNDY AND WARREN COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF SHELBYVILLE TO TULLAHOMA TO LYNCHBURG...MOVING EAST AT 55 MPH. GUSTY WINDS AROUND 40 MPH AND POSSIBLY SMALL HAIL CAN BE EXPECTED WITH THIS LINE OF STORMS. PEOPLE IN COFFEE...EASTERN BEDFORD...GRUNDY AND SOUTHERN WARREN COUNTIES...INCLUDING THE CITIES OF TULLAHOMA...MANCHESTER...TRACY CITY AND GRUETLI-LAAGER...SHOULD LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STEIGERWALDT
Local storm report, Mar 26, 4:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL NORMANDY 35.45N 86.26W
03/26/2011 E1.25 INCH BEDFORD TN TRAINED SPOTTER
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:54 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 66 min |
| Mar 26, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 28 min |
| Mar 26, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 31 min |
| Mar 26, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 24 min |
| Mar 26, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 15 min |
| Mar 26, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.